Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Khovanov homology from Floer cohomology


Authors: Mohammed Abouzaid and Ivan Smith
Journal: J. Amer. Math. Soc. 32 (2019), 1-79
MSC (2010): Primary 53D40; Secondary 53D37, 57M25
DOI: https://doi.org/10.1090/jams/902
Published electronically: July 27, 2018
Previous version: Original version posted July 27, 2018
Corrected version: Current version corrects publisher's error which introduced a spurious ``i'' before the overcrossing symbols in equations (7.7) and (7.9) and on the first line of text following equation (7.9).
Full-text PDF
View in AMS MathViewer New

Abstract | References | Similar Articles | Additional Information

Abstract: This paper realises the Khovanov homology of a link in $ S^3$ as a Lagrangian Floer cohomology group, establishing a conjecture of Seidel and the second author. The starting point is the previously established formality theorem for the symplectic arc algebra over a field $ \mathbf {k}$ of characteristic zero. Here we prove the symplectic cup and cap bimodules, which relate different symplectic arc algebras, are themselves formal over $ \mathbf {k}$, and we construct a long exact triangle for symplectic Khovanov cohomology. We then prove the symplectic and combinatorial arc algebras are isomorphic over $ \mathbb{Z}$ in a manner compatible with the cup bimodules. It follows that Khovanov cohomology and symplectic Khovanov cohomology co-incide in characteristic zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 53D40, 53D37, 57M25

Retrieve articles in all journals with MSC (2010): 53D40, 53D37, 57M25


Additional Information

Mohammed Abouzaid
Affiliation: Department of Mathematics, Columbia University, 2990 Broadway, New York, New York 10027

Ivan Smith
Affiliation: Centre for Mathematical Sciences, University of Cambridge, Wilberforce Road, Cambridge CB3 0WB, England

DOI: https://doi.org/10.1090/jams/902
Received by editor(s): April 6, 2015
Received by editor(s) in revised form: December 31, 2017
Published electronically: July 27, 2018
Additional Notes: The first author was partially supported by NSF grants DMS-1308179, DMS-1609148, and DMS-1564172, and by the Simons Foundation through its “Homological Mirror Symmetry” collaboration grant
The second author is partially supported by a fellowship from EPSRC
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society